MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER INFINITI VISION SYSTEM, ACCESSORY, OZIL TORSIONAL HANDPIECE; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER INFINITI VISION SYSTEM, ACCESSORY, OZIL TORSIONAL HANDPIECE; UNIT, PHACOFRAGMENTATION
Catalog Number 8065750469
Medical Device Problem Codes No Device Output (1435); Improper Flow or Infusion (2954)
Health Effect - Clinical Codes Corneal Clouding/Hazing (1878); Visual Disturbances (2140); Eye Burn (2523)
Date of Event 05/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A healthcare professional reported that the cataract surgery (with intra ocular lens implantation) was performed in the right eye of the patient under locoregional anesthesia with intravenous and disinfection of conjunctival cul-de-sacs with povidone-iodine.A blepharostat instrument was used for corneal pre incision and 1.8 millimeter tunneled corneal incision was done to perform capsulorhexis under viscoelastic product.Then a lateral counter incision was done with the aid of non adrenaline local anesthetic agent in the anterior chamber to do hydro dissection and aspiration of the viscoelastic and phacoemulsification of the nucleus with reduced irrigation pressure.It was at that time, there was a appearance of a whitish cloud indicating occlusion of the phaco emulsification tip of the handpiece.The sculpting mode was put on hold and there was a thermal rigidification of the corneal edges.The handpiece was re-primed to continue the phaco emulsification with removal of masses and capsular polishing followed by implantation into the capsular bag under viscoelastic product.Corneal sutures were used in the corneal burn.The patient was then put on antibiotic injection with injection of filtered air bubble and intravenous cortico-steroid under conjunctiva followed by a check for water tightness and surgery was concluded with a dressing.Patient has been monitored by the surgeon, however, current patient condition was unknown.This report pertains to phaco emulsification handpiece involved in reported events.
 
Additional Manufacturer Narrative
Additional information is provided in sections a.1, a.2, a.3.A, h.6 and h.11.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.There was no product returned on this investigation.Based on the information obtained, the root cause of the reported event is inconclusive.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.No similar complaints were reported for the product serial under investigation with the same event code.Based on the information obtained, the root cause of the reported event is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
A non-conformance-based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.The handpiece (hp) was returned for testing on this investigation.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.No similar complaints were reported for the product serial under investigation with the same event code.The hp was received for testing on this investigation.A visual assessment of the returned sample revealed no obvious nonconformity.The returned sample was connected to a calibrated system.The handpiece tuned successfully and completed a five-minute burn-in test with the system set at 100% ultrasonic and torsional power.The handpiece was connected to dynamic tuning fixture (dtf) for stroke length testing on the longitudinal and torsional movements which found the handpiece to meet alcon specifications.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).H.11 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
INFINITI VISION SYSTEM, ACCESSORY, OZIL TORSIONAL HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22402808
Report Number2028159-2025-00973
Device Sequence Number13184899
Product Code HQC
UDI-Device Identifier00380657504695
UDI-Public(01)00380657504695(17)340619(11)240621(10)16WKJM
Combination Product (Y/N)N
Initial Reporter CountryMB
PMA/510(K) Number
K112425
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065750469
Device Lot Number16WKJM
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer07/22/2025
09/05/2025
Initial Report FDA Received Date07/04/2025
Supplement Report FDA Received Date08/14/2025
09/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFINITI SURGICAL PROCEDURE PAK; LIDOCAINE; VISCOELASTIC
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age79 YR
Patient SexFemale